Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Miah

A little swelling -- Should I still stay on the regimen?

I recently came back to Dan's regimen after trying it out about a year ago. I stopped for a variety of reasons but came back to it after failed attempts with different products. I think I put too much bp though because within the first few days, my skin peeled, there was redness, swelling, and it hurt to the touch. i cut back on the whole regimen and waited until my skin calmed down and now im back on with very low dosage of bp. i can tell you that since i've started, there is very very little acne and im happy with how my skin has turned out. however i noticed that my cheeks are slightly swollen and i was just curious if that was normal because i read on the q&a that if your skin swells, you should discontinue the regimen immediately. im not exactly sure if im allergic to bp but my skin does swell a little and i don't know if this is just an immediate effect and will go away. i tried putting bp on the inner part of my arm as dan suggested to see if i was allergic but there showed no signs so im assuming im not allergic to bp...then again i take a shower everyday so i dont know if that intrudes.

so i wanted to ask you all, should i just discontinue bp altogether? I really really want to stay on this regimen though because my acne has cleared up so much....your advice is greatly appreciated.

Share this post


Link to post
Share on other sites

BP is a harsh chemical. If you are allergic I or sensitive to it there is no reason to stay on it. You can get permanent spots or difficult to remove spots from BP even if you are not allergic, being sensitive or allergic only makes it worse. swelling should be a clear cut sign to stop.

if i told you running would help but your knees swelled and became painful up every time you ran would you keep running? pain is gods gift to us that something is wrong.

Share this post


Link to post
Share on other sites

From the FAQs:

Q: My skin looks absolutely terrible. It is peeling off, red, and I am miserable. What do I do?

A: You are either allergic to benzoyl peroxide, or you started too fast. 1-3% of people are allergic to benzoyl peroxide and experience swelling and/or crusting. If your skin swells up, discontinue use immediately. Most likely if you are experiencing severe dryness/redness, you simply started too fast. It takes a few days to a few weeks for your skin to become acquainted with benzoyl peroxide, and the redness/dryness should subside with time. Using a non-overdrying liquid cleanser can help prevent this dryness as well. Also, be sure to moisturize liberally. If you really can't stand the dryness, stop the Regimen completely, give your skin a few days to recover, and begin again with a much smaller dosage, only ramping up the dosage as you feel comfortable. But remember, you eventually need to use A LOT of benzoyl peroxide to achieve total clearing.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×